Back to Ask the Diabetes Team Ask the Diabetes Team

From Watsontown, Pennsylvania, USA:

When your sugar level is low, you should eat a piece of candy or something sweet, right? So what do you do when your sugar is a little high? My mother is not on any medication for diabetes yet, but some of the other medications she takes periodically makes her sugar level a little higher.


For people with Type 2  diabetes, there are a few things that could help when your mother's blood glucose is high. First, drink lots of water. She can "wash out" some of the extra glucose by drinking extra water (three to four glasses). Second, take a walk. 30 minutes of brisk exercise, if she is up to doing that much exercise, will lower the blood glucose. Finally, avoid carbohydrates for the next meal or two. By eating less starch, fruit or milk, the body will use up the extra glucose. It is always a good idea to check blood glucose levels frequently to see if these strategies make a difference.


Original posting 21 Sep 2000
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.